Alert archive / Indiana / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at Feb 26, 2011, 4:43 PM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Feb 28, 2011, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 4:43 PM EST (21:43 UTC)
- In effect from
- Feb 28, 2011, 12:00 AM EST
- Expired
- Feb 27, 2011, 4:53 AM EST
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WGUS63 KIWX 262143 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 PM EST SAT FEB 26 2011 ...HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING... .A DEVELOPING STORM SYSTEM OVER CALIFORNIA SATURDAY EVENING WILL QUICKLY MOVE EAST INTO THE SOUTHERN PLAINS SUNDAY AND TOWARD THE OHIO RIVER VALLEY EARLY MONDAY. THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE AREA SUNDAY NIGHT INTO EARLY MONDAY. INITIALLY MUCH OF THE RAINFALL WILL BE ABSORBED BY THE EXISTING SNOWPACK...A SNOWPACK THAT CONTAINS ONE HALF TO ONE AND ONE HALF INCHES WATER EQUIVALENCY. THE POTENTIAL EXISTS FOR A RATHER SUDDEN RELEASE OF THE COMBINED RAINFALL AND SNOWMELT ATOP THE ALREADY SATURATED SOIL. IN ADDITION...STREAMFLOW REMAINS ELEVATED DUE TO PRIOR SNOWMELT. ALL OF THESE CONDITIONS WILL LEAD TO EXCESS RUNOFF THAT WILL LIKELY FLOOD DITCHES...SMALL STREAMS AND LOW LAND AREAS SUNDAY NIGHT INTO MONDAY. FLOOD PRONE BASEMENTS AND OTHER FLOOD PRONE AREAS MAY ALSO FLOOD. SIGNIFICANT FLOODING ON MAIN STEM RIVERS WILL THEN LIKELY COMMENCE EARLY NEXT WEEK. THE AREAL EXTENT AND DEGREE OF FLOODING IS HIGHLY DEPENDENT ON THE STORMS TRACK AND THEREIN LIES STILL SOME UNCERTAINTY. HOWEVER...THE HIGHER SNOW WATER EQUIVALENT VALUES AND THE POTENTIAL FOR THE GREATEST RAINFALL APPEARS TO BE FOCUSED IN THE WABASH AND MAUMEE VALLEYS. THE POTENTIAL FOR ISOLATED EXTREME RAINFALL AMOUNTS EXISTS IN EMBEDDED THUNDERSTORMS SUNDAY NIGHT...WHICH INCREASES THE RISK FOR RAPID FLOODING...ESPECIALLY THE FLASH FLOODING OF LOW LYING ROADS AND SMALL STREAMS. TAKE NECESSARY PRECAUTIONS NOW TO MINIMIZE FLOOD RELATED DAMAGES. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-270545- /O.NEW.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DE KALB-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY... TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 443 PM EST SAT FEB 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN...DE KALB... GRANT...HUNTINGTON...JAY...MIAMI...WABASH...WELLS...WHITE AND WHITLEY. IN NORTHWEST OHIO...ALLEN OH...DEFIANCE...FULTON OH... HENRY...PAULDING...PUTNAM...VAN WERT AND WILLIAMS. * FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH SNOWMELT VALUES TO 1.5 INCHES...MAY LEAD TO RAPID FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ INZ003>008-012>016-MIZ077>081-270545- /O.NEW.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 443 PM EST SAT FEB 26 2011 /343 PM CST SAT FEB 26 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ELKHART...FULTON IN...KOSCIUSKO...LA PORTE...LAGRANGE...MARSHALL...NOBLE...PULASKI...ST. JOSEPH IN...STARKE AND STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN... BRANCH...CASS MI...HILLSDALE AND ST. JOSEPH MI. * FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH SNOWMELT VALUES TO 1 INCH...MAY LEAD TO RAPID FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MURPHY
2 follow-up statements
038 WGUS63 KIWX 270306 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 1006 PM EST SAT FEB 26 2011 ...HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE QUICKLY EAST INTO THE SOUTHERN PLAINS SUNDAY AND TO THE LOWER GREAT LAKES EARLY MONDAY. THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE AREA SUNDAY NIGHT INTO EARLY MONDAY. INITIALLY MUCH OF THE RAINFALL WILL BE ABSORBED BY THE EXISTING SNOWPACK...WHICH CONTAINS ONE HALF TO ONE AND ONE HALF INCHES WATER EQUIVALENCY. THE POTENTIAL EXISTS FOR A RATHER SUDDEN RELEASE OF THE COMBINED RAINFALL AND SNOWMELT ATOP THE ALREADY SATURATED SOIL. IN ADDITION... STREAMFLOW REMAINS ELEVATED DUE TO PRIOR SNOWMELT. ALL OF THESE CONDITIONS WILL LEAD TO EXCESS RUNOFF THAT WILL LIKELY FLOOD DITCHES...SMALL STREAMS AND LOW LAND AREAS SUNDAY NIGHT INTO MONDAY. FLOOD PRONE BASEMENTS AND OTHER FLOOD PRONE AREAS MAY ALSO FLOOD. SIGNIFICANT FLOODING ON MAIN STEM RIVERS WILL THEN LIKELY COMMENCE EARLY NEXT WEEK. THE AREAL EXTENT AND DEGREE OF FLOODING IS HIGHLY DEPENDENT ON THE STORMS TRACK AND THEREIN LIES STILL SOME UNCERTAINTY. HOWEVER...THE HIGHER SNOW WATER EQUIVALENT VALUES AND THE POTENTIAL FOR THE GREATEST RAINFALL APPEARS TO BE FOCUSED IN THE WABASH AND MAUMEE VALLEYS. THE POTENTIAL FOR ISOLATED EXTREME RAINFALL AMOUNTS EXISTS IN EMBEDDED THUNDERSTORMS SUNDAY NIGHT... WHICH INCREASES THE RISK FOR RAPID FLOODING...ESPECIALLY THE FLASH FLOODING OF LOW LYING ROADS AND SMALL STREAMS. TAKE NECESSARY PRECAUTIONS NOW TO MINIMIZE FLOOD RELATED DAMAGES. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-271115- /O.CON.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DE KALB-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY... TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 1006 PM EST SAT FEB 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ADAMS...ALLEN IN... BLACKFORD...CASS IN...DE KALB...GRANT...HUNTINGTON...JAY... MIAMI...WABASH...WELLS...WHITE AND WHITLEY. IN NORTHWEST OHIO...ALLEN OH...DEFIANCE...FULTON OH...HENRY...PAULDING... PUTNAM...VAN WERT AND WILLIAMS. * FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH SNOWMELT VALUES TO 1.5 INCHES...MAY LEAD TO RAPID FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ INZ003>008-012>016-MIZ077>081-271115- /O.CON.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 1006 PM EST SAT FEB 26 2011 /906 PM CST SAT FEB 26 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN... INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA... ELKHART...FULTON IN...KOSCIUSKO...LA PORTE...LAGRANGE... MARSHALL...NOBLE...PULASKI...ST. JOSEPH IN...STARKE AND STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI... HILLSDALE AND ST. JOSEPH MI. * FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH SNOWMELT VALUES TO 1 INCH...MAY LEAD TO RAPID FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
846 WGUS63 KIWX 270953 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EST SUN FEB 27 2011 ...INCREASED RISK FOR FLOODING... .A STRONG LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE QUICKLY NORTHEAST INTO THE LOWER GREAT LAKES BY TONIGHT. HEAVY RAINFALL WILL DEVELOP TONIGHT WITH MUCH WARMER AIR SPREADING INTO THE AREA. THE EXISTING SNOWPACK...WHICH CONTAINS ONE HALF TO ONE AND ONE HALF INCHES OF WATER EQUIVALENCY WILL BE RELEASED AS HEAVY RAIN DEVELOPS OVER THE REGION. EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED...WHICH INCREASES THE RISK FOR LOCALLY HEAVY RAIN. SATURATED SOILS IN PLACE WITH ALREADY ELEVATED STREAMFLOW WILL LEAD TO EXCESS RUNOFF THAT WILL LIKELY FLOOD DITCHES...SMALL STREAMS AND LOW LAND AREAS LATE TONIGHT INTO MONDAY. FLOOD PRONE BASEMENTS AND OTHER FLOOD PRONE AREAS MAY ALSO FLOOD. SIGNIFICANT FLOODING ON MAIN STEM RIVERS WILL THEN LIKELY COMMENCE EARLY THIS WEEK. THE AREAL EXTENT AND DEGREE OF FLOODING IS HIGHLY DEPENDENT ON WHERE THE HEAVIEST RAINFALL WILL MATERIALIZE. HOWEVER...THE HIGHER SNOW WATER EQUIVALENT VALUES AND THE POTENTIAL FOR THE GREATEST RAINFALL APPEARS TO BE FOCUSED IN THE WABASH AND MAUMEE VALLEYS. TAKE NECESSARY PRECAUTIONS NOW TO MINIMIZE FLOOD RELATED DAMAGES. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-271800- /O.CAN.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/ /O.NEW.KIWX.FA.A.0001.110228T0500Z-110228T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 453 AM EST SUN FEB 27 2011 /353 AM CST SUN FEB 27 2011/ ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...THIS REPLACES THE FLASH FLOOD WATCH... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO. * FROM LATE TONIGHT THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH SNOWMELT VALUES TO 1 TO 1.5 INCHES...MAY LEAD TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Feb 26, 1:00 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 26, 1:00 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 100 PM EST SAT FEB 26 2011 .AVIATION... LARGELY MVFR CIGS TO REMAIN STUCK IN COL UNTIL LATE IN FCST PD ONCE GRTR MIXING DEPTH REALIZED AHEAD OF APPROACHING STORM SYSTEM. A FEW WEAKLY FORCED MIDLVL CONVECTIVE ROLLS AHEAD OF 60-70KT MIDLVL JET MOVING INTO SWRN GRTLKS THIS EVE. WITH SOME INCRS IN BL MSTR WITH SNWFL AND SOME SUBLIMATION THIS AFTN SUSPECT POCKETS OF IFR VSBYS TO DVLP TWRD DAYBREAK GIVEN SHALLOW SFC BASED INVERSION WITH COOLING AOB XOVER. SOME SPOTTY SHRA PSBL LATE IN FCST PD...HOWEVER PROBABILISTIC POINT CHCS TOO LOW FOR MENTION AND AWAIT INCLUSION MORE TOWARD/AFTR 00 UTC MON COINCIDENT WITH RETURN TO IFR/LIFR CIGS. && .PREV DISCUSSION... /ISSUED 340 AM EST SAT FEB 26 2011/ SHORT TERM... TODAY THROUGH SUNDAY NIGHT FLAT WESTERLY FLOW IS OVER THE REGION WITH SEVERAL WEAK EMBEDDED MID LEVEL IMPULSES. VEERED SW FLOW WITH A LINGERING LL BAROCLINIC ZONE IN PLACE CONTINUES TO SUPPORT WAA WITH LIGHT SNOW OVERSPREADING THE FA. WEAK ASCENT IS INDICATED IN ALL FORECAST MODEL ISENTROPIC PROGS...ESPECIALLY IN THE H8-H7 LEVELS. TEMPS HAVE WARMED ACROSS THE FA GIVEN INCREASED CLOUD COVER PER MID LEVEL WAA PROCESSES...WITH MINS REACHED LAST EVENING. OTHERWISE...THE MAIN FORECAST CONCERN IS EVIDENT IN WATER VAPOR IMAGERY OVER THE CA COAST...AS ANOTHER POTENT UPPER LEVEL LOW SHIFTS SE INTO THE SW CONUS. FLOW WILL AMPLIFY DOWNSTREAM THROUGH SUNDAY...WITH A VERY STRONG THETA-E SURGE INTO THE REGION SUNDAY NIGHT. THIS WILL NOT ONLY SUPPORT WARMER TEMPS INTO THE REGION...BUT ALSO HEAVY RAINFALL IS BECOMING MORE LIKELY ACROSS MOST OF THE FA. FORECAST MODEL DIFFERENCES WERE OVERALL SMALL...WITH THE 12Z GFS AND 21Z SREF FAVORED THIS CYCLE GIVEN PREFERRED HANDLING OF TODAY/S WEAK WAA INDUCED ASCENT AND SUNDAY/S SYSTEM. THE NAM SEEMS TO HAVE A STRONG WESTERN BIAS TO THE H5 UPPER LOW SUNDAY...WHICH STANDS ALONE WHEN COMPARED TO ALL OTHER MODEL PROGS. TODAY...MOSTLY CLOUDY SKIES WILL DOMINATE AS A WEAK BUT DEEP WAA REGIME SLOWLY SHIFTS NORTH THROUGH THE SAT NIGHT PERIOD. OVERALL BEST LARGE SCALE ASCENT PER Q-VECTOR PROGS IN THE H5-H3 LAYER AND LL AGEOSTROPHIC INDUCED UPGLIDE WILL OVERLAP OVER NORTHERN AREAS...WITH THE HIGHEST PROBS FOR PRECIP REMAINING THERE. SNOWFALL AMOUNTS WILL BE LIGHT...WITH MOST AREAS NORTH OF US 30 GENERALLY SEEING AROUND AN INCH OR LESS...POSSIBLY 2 INCHES ACROSS SOUTHERN MI. TWO ANALYZED MID LEVEL IMPULSES WILL BE RESPONSIBLE FOR CLOUDS AND SNOW...WITH THE SECOND IMPULSE TRACKING FARTHER NORTH AS HEIGHT RISES WILL BE ONGOING. THUS...PRECIP POTENTIAL WILL SHIFT NORTH...WITH LIKELY DRY CONDITIONS ALL PLACES AFTER MIDNIGHT...WITH A ONLY A LOW CHANCE FOR SNOW IN THE NE. SUNDAY...ADJUSTING FLOW PER THE EJECTING SW CONUS UPPER WAVE WILL SUPPORT DEEP WAA PROCESS WITH SHARPLY RISING H85 T/S NOTED IN MODEL THERMAL FIELDS. CLOUD COVER AMOUNT IS CERTAINLY STILL A QUESTION MARK AS FORECAST MODELS SEEM TO BE OVERDOING LL MOISTENING WITH SATURATED PROFILES INDICATED IN BUFR DATA BY AFTERNOON. MOS NUMBERS SEEM MORE REALISTIC...HOLDING OFF ON HIGHER RH NUMBERS UNTIL EVENING...WITH AN INCREASE IN FOG POTENTIAL THEN. HENCE...HAVE RAISED HIGHS GIVEN EXPECTED MIXING. IF SUNSHINE MATERIALIZES...HIGHER NUMBERS WOULD BE POSSIBLE. DID ADD A 30 PROB FOR POSSIBLE HIGH BASED SHOWER ACTIVITY SUN AFTERNOON GIVEN H85 THETA-E PROGS. HOWEVER...THE MAIN SHOW PER PRECIP WILL BE BE SUNDAY NIGHT GIVEN THE THETA-E SURGE INDICATED IN MODEL PROGS. STAUNCH LLJ WITH 60-70 KNOTS EXPECTED WILL SUPPORT H85 THETA-E RISES TO NEAR 330K WITH MIXING RATIOS PUSHING 10 G/KG. STEEP MID LEVEL LAPSE RATES WILL CERTAINLY SUPPORT ELEVATED THUNDERSTORMS...INCREASING THE POTENTIAL FOR HEAVY RAIN. FORECAST MODELS SUPPORT GENERALLY 1-2 INCHES OF RAIN...WITH THE HEAVIEST NUMBERS CURRENTLY PROGGED OVER THE SE HALF OF THE FA. CURRENT SNOW PACK/ALREADY HIGH RIVERS/AND EXPECTED HEAVY RAIN WILL CONTINUE TO SUPPORT A FLOOD THREAT AND WILL CONTINUE THE ESF AND HWO MENTION. RISING TEMPS ARE EXPECTED SUNDAY NIGHT GIVEN WAA...WITH THE SFC WARM FRONT POTENTIALLY PUSHING INTO THE EXTREME SE FA. UTILIZED A NON-DIURNAL TEMP CURVE. LONG TERM... MONDAY THROUGH FRIDAY BY MONDAY MORNING...STRONGEST ISENTROPIC UPGLIDE WILL BEGIN TO SHIFT EAST OF THE AREA AS UPPER LEVEL TROUGH AXIS TRACKS ACROSS THE MID MS RIVER VALLEY. STILL SOME MINOR DIFFERENCES IN VARIOUS MODEL SOLUTIONS REGARDING PROGRESSION OF THIS TROUGH...WITH 00Z NAM REMAINING A DISTINCT OUTLIER IN TERMS OF A SLOWER SOLUTION. HAVE OPTED TO GO WITH HPC PREFERRED ECMWF/GFS BLEND FOR THIS TIME PERIOD GIVEN STRONG GEFS/SREF SUPPORT FOR THE MORE PROGRESSIVE GUIDANCE. LOW LEVEL JET AXIS...AND AN ACCOMPANYING 850 HPA MOISTURE FLUX ON THE ORDER OF A 4 STANDARD DEVIATION ANOMALY...WILL BE SHIFTING EAST OF THE EARLY EARLY MONDAY BUT DESPITE STRONGEST WAA/MOISTURE SHIFTING OFF TO THE EAST...MID/UPPER LEVEL FORCING AND INCREASING LOW LEVEL CONVERGENCE SHOULD SUSTAIN WIDESPREAD RAIN THROUGH THE MORNING. STILL SOME EMBEDDED THUNDER POSSIBLE EARLY MONDAY...PARTICULARLY ACROSS THE FAR EAST IN CLOSER PROXIMITY TO MAIN LOW LEVEL MOISTURE AND INSTABILITY AXIS. IN GOING WITH THE FASTER ENVELOPE OF SOLUTIONS...SHOULD TEND TO SEE DIMINISHING PRECIP THREAT ACROSS WEST MONDAY AFTERNOON WITH PERHAPS JUST A BRIEF MIX OR CHANGE OVER TO SNOW BEFORE ENDING. MAX TEMPERATURES LIKELY TO BE REACHED IN THE MORNING HOURS WITH FALLING TEMPS IN THE AFTERNOON. WINDS ALSO WILL BECOME QUITE GUSTY INTO THE 25 TO 30 MPH RANGE DUE TO COLD ADVECTION AND DEEPENING MIXED LAYER. PROGRESSIVE...LOW AMPLITUDE FLOW PATTERN WILL CONTINUE BEHIND THIS TROUGH...WITH SFC RIDGE AXIS QUICKLY SHIFTING INTO THE REGION MONDAY EVENING. AN UPPER LEVEL SYSTEM TRACKING ACROSS SOUTHERN CANADA WILL ALLOW A WEAK SFC TROUGH TO APPROACH THE AREA BY LATE TUESDAY NIGHT. PASSAGE OF THIS TROUGH WILL BE UNEVENTFUL FOR THE LOCAL AREA DUE TO MEAGER MOISTURE AND STRONGER FORCING REMAINING ACROSS SOUTHERN CANADA. ARCTIC BOUNDARY WILL BEGIN TO SAG SOUTHWARD ACROSS NORTHERN PLAINS INTO THE NORTHERN GREAT LAKES REGION ON WEDNESDAY...BUT SOME ROBUST LOW LEVEL HEIGHT FALLS ACROSS NORTHERN PLAINS INTO THE UPPER MIDWEST WEDNESDAY NIGHT INTO THURSDAY IN RESPONSE TO MORE DISTURBED EPAC FLOW SHOULD RESULT IN MINIMAL SOUTHWARD ADVANCE OF THE ARCTIC FRONT. EVENTUALLY THIS MORE ACTIVE SHORT WAVE PATTERN FROM EPAC WILL PRODUCE NEXT CHANCE OF RAIN SHOWERS LATE NEXT WEEK...AND CURRENT GRIDS ALREADY DEPICT THIS AND MADE NO CHANGES TO CHANCES OF RAIN SHOWERS NEXT THURSDAY/FRIDAY. TEMPERATURE FORECAST SOMEWHAT TRICKY DUE TO WEAKENING FRONT ACROSS THE AREA MID WEEK...BUT MOST LOCATIONS SHOULD REMAIN ABOVE NORMAL FOR THE TUES THROUGH FRI PERIOD WITH SOME SLIGHTLY COOLER CONDITIONS POSSIBLE ON WEDNESDAY BEFORE WARM ADVECTION RAMPS UP AGAIN ON THURSDAY IN ADVANCE OF EPAC SHORT WAVE TROUGH. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...MARSILI AVIATION...MURPHY
Hazardous weather outlook, Feb 26, 4:24 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 AM EST SAT FEB 26 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 424 AM EST SAT FEB 26 2011 /324 AM CST SAT FEB 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT SNOW WILL CONTINUE INTO TONIGHT WITH SNOW ACCUMULATIONS OF AROUND AN INCH NORTH OF ROUTE 30...AND 1 TO 2 INCHES ACROSS SOUTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL IS POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY WITH EMBEDDED THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO EMBEDDED THUNDERSTORMS. RAINFALL AND WARMER AIR SURGING AHEAD OF THIS SYSTEM WILL RAPIDLY MELT THE EXISTING SNOW COVER SUNDAY AND MONDAY. THE COMBINATION OF SATURATED GROUND...MELTING SNOW...AND HEAVY RAINFALL WILL LIKELY RESULT IN EXCESSIVE RUNOFF THAT WILL LEAD TO SIGNIFICANT RIVER FLOODING AND LOW LAND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 AM EST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY MONDAY AND MONDAY EVENING. SOME NORTHWEST GALE GUSTS ARE POSSIBLE DURING THE DAY MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:17 AM EST | River Flood Watch | IWX | Allen, DeKalb | 48 hr |
| Feb 26, 11:27 AM EST | River Flood Watch | IWX | Allen | 52 hr |
| Feb 26, 11:28 AM EST | River Flood Watch | IWX | Adams, Allen | 46 hr |
| Feb 26, 11:33 AM EST | River Flood Watch | IWX | Huntington, Wells | 41 hr |
| Feb 26, 11:33 AM EST | River Flood Watch | IWX | Adams, Wells | 41 hr |
| Feb 26, 11:19 AM EST | River Flood Watch | IWX | Defiance, Fulton, Williams | 51 hr |
| Feb 26, 11:21 AM EST | River Flood Watch | IWX | Allen, Paulding, Putnam | 47 hr |
| Feb 26, 11:26 AM EST | River Flood Watch | IWX | Putnam | 47 hr |
Nearby
Flash Flood Watches in Indiana, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.